Schedule

If you registered for TDLS, login to the conference website for links to join sessions. Visit the FAQ for additional assistance.

Wednesday Sessions

General Session   1:00–2:30 PM

Session 1   2:45–4:15 PM

Networking Opportunity   4:15–5:00 PM

Thursday Sessions

Session 2   8:30–10:00 AM

Meet Learners Where They Are in Math and English
Demonstration (90 minute)
Dani Pedrotti
Educators are redoubling efforts to meet learners where they are—streamlining paths to further education and boosting employment prospects. Adaptive technologies can support those efforts with tools that empower students to refresh their academic foundations and take ownership of their learning.
(AUD: ALL • PGM: CTE • CAT: OEA)
Setting the Standards: How to Bring the English Language Proficiency Standards (ELPS) to Life in Our Digital Classrooms
Follow-along Workshop (90 minute)
Kevin Belcher
In this interactive workshop, we will develop lesson strategies to elevate our digital EL instruction. These “next day” instructional resources will help make the ELPS work for your online classroom, increasing the engagement, community, and academic achievement of your class along the way.
(AUD: TEA • PGM: CTE • CAT: OEA)

Session 3   10:30–12:00 PM

Increase Student Motivation and Persistence with Choice
Demonstration (90 minute)
Susan Rausch
Giving students choice in their learning is a proven strategy for increasing motivation and persistence. Providing choice helps personalize learning and allows students to show what they know and it raises accountability, responsibility and independence. Come learn how we use choice in our classes.
(AUD: TEA • PGM: CTE • CAT: OEA)
Using North Star Digital Assessment and Curriculum
Panel or Facilitated Discussion (1 hour)
Diane Wilson
Napa Valley Adult Education school (NVAE) use of NorthStar Digital in CTE and ESL classes. We will share how our institution is integrating the Northstar Digital Literacy sources in a variety of ways.
(AUD: ALL • PGM: CTE • CAT: OEA)

Lunch   12:00–1:00 PM

Session 4   1:00–3:00 PM

Building a Culture of Best Practices for Online Teaching and Learning to Support Student Success
Demonstration (2 hours)
Nasreen Rahim
How do you provide an atmosphere of best practices to support success of online students? See how Evergreen Valley College created sustainable resources, training & courses to develop a culture of best practices in online teaching by providing necessary training for faculty during COVID challenges.
(AUD: ALL • PGM: CTE • CAT: OEA)
Four Dimensional Education: Delivering Online Learning to Incarcerated Juveniles and Adults
Demonstration (2 hours)
Greg Ludwa
On March 13 CA went to SIP. While nearly all incarceration facilities closed for instruction, the Monterey COE (MCOE) continued to deliver online, virtual instruction to the MC Jail. The MCOE staff will discuss technology, curricula, and how we transitioned to virtual instruction during 2020-2021.
(AUD: ALL • PGM: CTE • CAT: OEA)
Helping Students Onboard: Welcoming and Engaging Practices for Student Retention in Online Courses
Demonstration (90 minute)
Katrina Tamura
Teaching online requires additional approaches and support to encourage students to persist. The presenters will share ways to begin outreach to students before a new course even begins and suggestions for ways to support students, encourage engagement, and build relationships.
(AUD: TEA • PGM: CTE • CAT: OEA)
Teaching with YouTube
Demonstration (90 minute)
Jennifer Gagliardi
Go where your students are. Learn how to set up and start your own YouTube channel to discover appropriate resources to deliver quality curated content to your students inside and outside of the classroom. Finally, see examples of third-party add-ons (for example, EdPuzzle, PearDeck, Google Forms)
(AUD: TEA • PGM: CTE • CAT: OEA)

Networking Opportunity   3:15–4:00 PM

Friday Sessions

Session 5   8:30–10:00 AM

Teaching the Skills that Matter – Digital Literacy in a time of Distance Learning
Follow-along Workshop (90 minute)
Katie Neginskiy
CALPRO is excited to share The Teaching the Skills That Matter project’s high-quality materials on digital literacy. Digital Literacy has become even more crucial during this time of distance learning. This presentation will cover digital literacy skills, best practices, and lesson plan ideas.
(AUD: TEA • PGM: CTE • CAT: OEA)

Session 6   10:30–12:00 PM

Replicating Classic Classroom Activities for Remote Instruction with Tech Tools
Follow-along Workshop (90 minute)
Kristi Reyes
Attend this workshop to find ways to replicate some of the best F2F activities in synchronous online instruction with readily-available and easy-to-use tech tools that will transform your remote teaching into a more student-centered, interactive experience for everyone.
(AUD: TEA • PGM: CTE • CAT: OEA)

Lunch   12:00–1:00 PM

Session 7   1:00–2:30 PM

Instructional Strategies for a Virtual Classroom
Demonstration (90 minute)
Lila Young
The COVID-19 virus has forces classrooms to become a virtual classroom. This is new teaching environment for teachers and their students. However, there are similarities in teaching strategies between a ZOOM Meeting (virtual classroom) and face-to-face, as well as opportunities.
(AUD: TEA • PGM: CTE • CAT: OEA)
Use Google Chrome and online dictionaries to teach ESL!
Follow-along Workshop (90 minute)
Marisol Richmond
Have you ever started a lesson with a word definition? How much have you looked at dictionaries online to see their instructional value. In this workshop you will not only learn how to use Google Chrome to teach pronunciation but also how to use online dictionaries for reading, and writing practice.
(AUD: TEA • PGM: CTE • CAT: OEA)

Closing General Session - Tech Slam   2:30–3:30 PM